Hail, Coos
- When
- July 1, 3:00 PM EST to 3:05 PM EST
- Where
- Coos County, 3 mi E of Whitefield
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.370, -71.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 1, 2:54 PM EST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 354 PM EDT SAT JUL 1 2006 .MARINE... SHORT TERM /TONIGHT THROUGH SUNDAY/...QUICK UPDATE TO THE MARINE FORECAST TO BEGIN THE SMALL CRAFT ADVISORY AT THE CURRENT TIME AND TO INCREASE THE WIND/WIND GUSTS/SEAS FORECAST A BIT FOR TONIGHT BASED ON THE LATEST BUOY REPORTS. ALSO ADDED AN ISOLATED THUNDERSTORM FOR EARLY THIS EVENING. && .PREV DISCUSSION... /ISSUED 205 PM EDT SAT JUL 1 2006/ SHORT TERM /TONIGHT THROUGH SUNDAY/... A FEW SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING THROUGH THE NORTHERN ZONES AT THIS TIME AND WILL CONTINUE TO MOVE TO THE EAST SOUTHEAST FOR THE NEXT SEVERAL HOURS. WILL LIKELY HAVE TO INCLUDE A CHANCE OR SLIGHT CHANCE OF SHOWERS OR POSSIBLE THUNDERSTORMS EARLY THIS EVENING. OTHERWISE FAIR WEATHER UNTIL THE WARM FRONT PUSHES CLOUDS AND SOME SHOWERS INTO THE REGION...MAINLY FOR OUR MORE NORTHERN ZONES. STILL LOOKS GOOD FOR STRONG CONVECTION ON SUNDAY AND SPC CONTINUES THE SLIGHT RISK FOR OUR ENTIRE FORECAST AREA. WILL CONTINUE THE ENHANCED WORDING OF POSSIBLE STRONG/SEVERE THUNDERSTORMS. GENERALLY USED GFS40 AND MAV MOS GUIDANCE EXCEPT WILL USE HPC QUANTITATIVE PRECIPITATION AMOUNTS. LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... UPPER TROUGH TO PERSIST OVER THE REGION THIS PERIOD. A SERIES OF FRONTAL PASSAGES THROUGH THURSDAY WILL RESULT IN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. A BRIEF BREAK FRIDAY AND SATURDAY AS THE RIDGE BUILDS A BIT FURTHER EAST. OVERALL...TEMPERATURES SHOULD RUN NEAR NORMAL THROUGH THE PERIOD. AVIATION... VISUAL FLIGHT RULES CONDITIONS WILL PREVAIL THROUGH THE TAF FORECAST PERIOD THOUGH SOME CONVECTIVE STORMS MAY BEGIN MOVING INTO THE AREA BY 18Z. MARINE... SHORT TERM /TONIGHT THROUGH SUNDAY/...WILL BACK OFF ON THE START OF THE SMALL CRAFT ADVISORY UNTIL LATER TONIGHT. WINDS...GUSTS AND SEAS SHOULD BUILD TO SMALL CRAFT ADVISORY LEVELS OVERNIGHT AND CONTINUE SUNDAY. WILL CONTINUE TO HIGHLIGHT THE STRONG THUNDERSTORMS IN THE FORECAST FOR SUNDAY AFTERNOON. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... WE SHOULD BEGIN THE PERIOD WITH SMALL CRAFT WINDS AND SEAS WITH CONDITIONS IMPROVING ON MONDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ150-170 UNTIL 6 PM SUNDAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 940 AM EDT SAT JUL 1 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-021345- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 940 AM EDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN ...CENTRAL AND SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY... THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK OF SEVERE WEATHER FOR SUNDAY. A STRONG COLD FRONT WILL SWEEP ACROSS NEW HAMPSHIRE AND WESTERN MAINE DURING THE LATE AFTERNOON AND EVENING HOURS ON SUNDAY. THUNDERSTORMS DEVELOPING OUT AHEAD OF THIS FRONT WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND HAIL. FOR TUESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED FOR SUNDAY. IF SO...SPOTTERS ARE ENCOURAGED TO PHONE IN REPORTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...AFTER THE DANGER FROM SEVERE WEATHER HAS ENDED. SJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 121 PM EDT SAT JUL 1 2006 NHZ001>003-005-011930- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-SOUTHERN GRAFTON- INCLUDING THE CITIES OF...LITTLETON...LEBANON...HANOVER... PLYMOUTH 121 PM EDT SAT JUL 1 2006 AT 115 PM DOPPLER WEATHER RADAR SHOWED SCATTERED THUNDERSTORMS MOVING FROM VERMONT INTO NORTHERN NEW HAMPSHIRE. THESE STORMS WERE MOVING TO THE SOUTHEAST AT 40 MPH AND MAY CONTAIN HAIL...HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS OF 40 MPH AS THEY MOVE THROUGH COOS AND GRAFTON COUNTIES THROUGH 230 PM. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL THE SIZE OF NICKELS AS THEY MOVED THROUGH NORTHERN NEW YORK AND VERMONT. SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. BOATERS AND CAMPERS SHOULD PLAN ON SEEKING SAFE SHELTER WELL BEFORE THUNDERSTORMS ARRIVE. MEZ007-NHZ004-011930- NORTHERN OXFORD-NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...NORTH CONWAY... CONWAY 121 PM EDT SAT JUL 1 2006 AT 115 PM DOPPLER WEATHER RADAR SHOWED SCATTERED THUNDERSTORMS MOVING FROM VERMONT INTO NORTHERN NEW HAMPSHIRE. THESE STORMS WERE MOVING TO THE SOUTHEAST AT 40 MPH. THESE STORMS WILL CROSS COOS AND GRAFTON COUNTIES OF NORTHERN NEW HAMPSHIRE THEN MOVE INTO CARROLL COUNTY IN EASTERN NEW HAMPSHIRE AND OXFORD COUNTY IN WESTERN MAINE AFTER 200 PM. SOME OF THESE STORMS MAY CONTAIN HAIL...HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS OF 40 MPH AS THEY MOVE THROUGH THE REGION. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL THE SIZE OF NICKELS AS THEY MOVED THROUGH NORTHERN NEW YORK AND VERMONT. SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. BOATERS AND CAMPERS SHOULD PLAN ON SEEKING SAFE SHELTER WELL BEFORE THUNDERSTORMS ARRIVE. SJC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
250 PM EDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL WENTWORTH 43.87N 71.91W
07/01/2006 M0.75 INCH GRAFTON NH PUBLIC
&&
SJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
304 PM EDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 2 SE WENTWORTH 43.85N 71.89W
07/01/2006 E0.75 INCH GRAFTON NH PUBLIC
&&
ERICSCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 308 PM EDT SAT JUL 1 2006 MEZ018-NHZ006-009-010-012030- INTERIOR YORK-SOUTHERN CARROLL-BELKNAP-STRAFFORD- INCLUDING THE CITIES OF...WOLFEBORO...TILTON-NORTHFIELD... MEREDITH...ROCHESTER...DOVER...DURHAM 308 PM EDT SAT JUL 1 2006 AT 305 PM DOPPLER WEATHER RADAR SHOWED A VERY STRONG THUNDERSTORM MOVING INTO WESTERN CARROLL COUNTY IN NEW HAMPSHIRE. THIS STORM WILL CONTINUE TO MOVE TO THE SOUTHEAST AT 30 MPH ACROSS OR NEAR THE BORDER BETWEEN CARROLL AND BELKNAP COUNTIES...THEN ENTER INTO YORK COUNTY IN SOUTHWEST MAINE THROUGH 430 PM. THIS STORM HAS A LONG HISTORY OF PRODUCING LARGE HAIL UP TO AN INCH IN DIAMETER AND WILL LIKELY CONTINUE TO PRODUCE HAIL...HEAVY RAIN...FREQUENT LIGHTNING AND MAY PRODUCE WIND GUSTS OF 40 MPH. SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. BOATERS AND CAMPERS SHOULD PLAN ON SEEKING SAFE SHELTER WELL BEFORE THUNDERSTORMS ARRIVE. SJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 318 PM EDT SAT JUL 1 2006 MEZ007>009-012>014-018>028-NHZ001>010-013-014-020330- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 318 PM EDT SAT JUL 1 2006 SCATTERED THUNDERSTORMS HAVE BEEN DEVELOPING AND MOVING ACROSS PORTIONS OF NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND SOUTHERN AND WESTERN MAINE THIS AFTERNOON. THESE STORMS WILL MOVE TO THE SOUTHEAST AT 30 MPH. SOME MAY CONTAIN HAIL...HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. ONE STORM MOVING THROUGH CARROLL COUNTY NEW HAMPSHIRE HAD A LONG HISTORY OF PRODUCING HAIL UP TO AN INCH IN DIAMETER. SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. BOATERS AND CAMPERS SHOULD PLAN ON SEEKING SAFE SHELTER WELL BEFORE THUNDERSTORMS ARRIVE. SJC
The Portland,ME radar (KGYX), 115 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2006Every state in 2006This day in weather historyWarnings in New Hampshire, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524432.